MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER MIDLINE CATHETER, 4F SL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWER MIDLINE CATHETER, 4F SL; INTRAVASCULAR CATHETER
Model Number CK000523
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq1085 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported that the catheter came apart below the hub while inserted in the patient.The catheter was removed with no report of harm to the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the extension leg was confirmed, but the exact cause of the damage was unknown.One purple midline connector and purple clamp labeled with 7ml/sec max were returned for investigation.Extension tubing was visible within the distal end of the connector.The distal end of the extension leg tubing was recessed within the connector.A microscopic examination of the extension tubing revealed a jagged and uneven surface.The characteristics observed on the extension leg indicate that the tubing tore.The break in the extension leg could be attributable to pulling, twisting, and manipulating the luer adaptor.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.
 
Event or Problem Description

Brand Name
POWER MIDLINE CATHETER, 4F SL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6758900
Report Number3006260740-2017-01192
Device Sequence Number13689804
Product Code PND
UDI-Device Identifier00801741101304
UDI-Public(01)00801741101304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000523
Device Catalogue NumberCK000523B
Device Lot NumberREBQ1085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1